MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1550225-15
Medical Device Problem Codes Entrapment of Device (1212); Improper or Incorrect Procedure or Method (2017); Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 11/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Stents: 3 unknown xience sierra stents, 3.25 x 28 mm xience sierra stent.(b)(4).The additional 3.25 x 28 xience sierra device referenced is being filed under a separate medwatch report.The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The xience sierra everolimus eluting coronary stent system (eecss), domestic, instructions for use states: when treating multiple lesions within the same vessel, stent the distal lesion prior to stenting the proximal lesion.Stenting in this order obviates the need to cross the proximal stent during placement of the distal stent, and reduces the chances of damaging or dislodging the proximal stent.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely the stent interacted with the previously deployed stent while attempting to cross/position (against instructions for use) causing the reported failure to advance, device entrapment and subsequent stent dislodgement with the patient effects of device embedded and additional therapy/non-surgical treatment.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a moderately tortuous right coronary artery.A 3.25 x 28 mm xience sierra stent was implanted along with 3 other unspecified xience sierra stents without any device issues.As a gap was noted between 2 stents, a 2.25 x 15 mm xience sierra stent was advanced to the lesion; however, the stent became caught with the 3.25 x 28 mm sierra stent.It was noted under angiography that the 3.25 x 28 mm sierra stent was not damaged.The 2.25 x 15 mm sierra stent delivery system (sds) was then moved back and forth to remove the stent, and it dislodged.Therefore, an unspecified trek and a 1.5 x 12 mm mini trek balloon catheter were used to crush the stent to the 3.25 x 28 mm stent.Post-dilatation was then performed with a 3.5 x 15 mm nc trek balloon catheter to successfully complete the procedure.No additional information was provided.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8184228
Report Number2024168-2018-09919
Device Sequence Number14139568
Product Code NIQ
UDI-Device Identifier08717648227011
UDI-Public08717648227011
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2019
Device Catalogue Number1550225-15
Device Lot Number8090541
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2018
Initial Report FDA Received Date12/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age84 YR
Patient Weight78